FDA Alerts Physicians of Tarceva Side Effects


The AP reported that on Friday, the FDA “alerted doctors to a range of side effects, including blistering skin and intestinal problems, seen in patients taking [Tarceva (erlotinib)] a drug used to treat cancer.” The medication’s “label warns that some patients have experienced gastrointestinal perforation, in which a hole develops in the intestine or stomach.” However, “some other patients developed blistering skin often seen in connection with toxic drug reactions. Some cases of both conditions were fatal, according to the FDA. The labeling advises doctors to discontinue use of the drug if either condition develops.” In April, drugmakers OSI Pharmaceuticals and Genentech “notified physicians about the problems.” The drug “has been approved to treat lung and pancreatic cancer. The drug was developed by OSI Pharmaceuticals Inc. and is sold by Genentech.”

From the American Association for Justice news release.

2 Comments For This Post

  1. sunny
    May 17th, 2009 | 2:26 am

    thanks for info

  2. Winter Park Motorcycle Attorney
    July 19th, 2010 | 3:28 pm

    Great read!

Leave a Reply

Trackback URL

http://www.pissd.com/2009/05/fda-alerts-physicians-of-tarceva-side-effects/trackback/